MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G22167
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The doctor wanted to insert the zso-7-7 in the biliary duct so the nurse prepared the zso-7-7, and the pigtail section was bent as she moved the stent sleeve to the pigtail section.She tried to pass the guide wire into the zso-7-7, it was impossible.No delay in the procedure or adverse effects on the patient.
 
Additional Manufacturer Narrative
Device evaluation: 01 x zso-7-7 device of lot number c2293667 involved in this complaint was not returned to cirl for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing record review: prior to distribution all zso-7-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2293667.A review of the manufacturing records for zso-7-7 of lot number c2293667 did not reveal any discrepancies that could have contributed to this complaint issue.Review of historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: as per the instructions for use¿s notes section (ifu0045), which accompanies this device, instructs the user to inspect the device: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The precautions section of the instructions for use also states: "care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking of the stent." as per the precautions section of the instructions for use (ifu0045), which accompanies this device, "refer to package label for minimum channel size required for this device." the product label states the guide wire size for use with this device is 0.035 inch.It is known that a 0.025 inch wire guide was used with the device.There is evidence to suggest the user did not follow the ifu/label.However, based on the available information, it appears that the stent was already bent before it was loaded onto the wire guide.¿as per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance¿.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the device kinking while being straightened by the pigtail straightener.It is possible this occurred due to the stent being subjected to uneven or excessive force during the straightening procedure, potentially due to technique or handling variability.Therefore, resulting in the wire guide being unable to be passed through the stent.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary: the user reported an issue with 1 unit of lot c2293667 of zso-7-7 device.It was reported the doctor wanted to insert the zso-7-7 in the biliary duct.So the nurse prepared the zso-7-7, and the pigtail section was bent as she moved the stent sleeve to the pigtail section.She tried to pass the giuide wire into the zso-7-7, it was impossible.Confirmed quantity of 1 device, confirmed used.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the device kinking while being straightened by the pigtail straightener.It is possible this occurred due to the stent being subjected to uneven or excessive force during the straightening procedure, potentially due to technique or handling variability.Therefore, resulting in the wire guide being unable to be passed through the stent.Complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 23-oct-2025.Additional info received on 14-oct-2025.1.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.- he kept the ercp room shaded storage box.2.What is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? - 0.025inch / 450cm.3.Was the wire guide lubricated prior to use? yes.4.Was the wire guide inspected for damage prior to use? yes.5.Was the device at the centre of the complaint inspected for damage prior to use? yes.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23109700
Report Number3001845648-2025-00481
Device Sequence Number13282554
Product Code FGE
UDI-Device Identifier00827002221673
UDI-Public(01)00827002221673(17)280429(10)C2293667
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22167
Device Catalogue NumberZSO-7-7
Device Lot NumberC2293667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/25/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown